MAUDE Adverse Event Report: ALLERGAN (COSTA RICA) NATRELLE TE SMOOTH 133S-SX-15-T; EXPANDER, SKIN, INFLATABLE

ALLERGAN (COSTA RICA) NATRELLE TE SMOOTH 133S-SX-15-T; EXPANDER, SKIN, INFLATABLE
Catalog Number 133S-SX-15-T
Medical Device Problem Codes Fluid/Blood Leak (1250); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/06/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the device history record has been initiated.If any new, changed or corrected information is noted, a supplemental medwatch will be submitted.Further information from the reporter regarding event, product, or patient details has been requested.No additional information is available at this time.Reason for reoperation: deflation.
 
Event or Problem Description
Healthcare professional reported a tissue expander that burst apart during surgery and ¿doctor had planned to take the right side expander and move it to the left side¿.Device has been explanted.
 
Additional Manufacturer Narrative
A review of the device history record has been completed.No deviations or non-conformances noted.Device evaluation: visual analysis of the returned device identified wear abrasion, flat creases, and brown particles.Leak test and microscopic analysis were performed and identified more than three curved openings with striated edges and curved sharp edge openings on suture tap.Based on the device analysis the final assessment was more than three curved striated openings assessed as surgical damage, and curved sharp edge openings assessed as unidentified (tear) opening.
 
Event or Problem Description

Brand Name
NATRELLE TE SMOOTH 133S-SX-15-T
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
ALLERGAN (COSTA RICA)
900 parkway global park
zona franca
CS 
MDR Report Key9430128
Report Number9617229-2019-21487
Device Sequence Number2687078
Product Code LCJ
UDI-Device Identifier10888628043978
UDI-Public10888628043978
Combination Product (Y/N)N
Initial Reporter StateMS
PMA/510(K) Number
K182054
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/01/2024
Device Catalogue Number133S-SX-15-T
Device Lot Number3355273
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2019
Initial Date Received by Manufacturer 11/06/2019
Supplement Date Received by Manufacturer12/12/2019
Initial Report FDA Received Date12/06/2019
Supplement Report FDA Received Date01/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR